MAUDE Adverse Event Report: COLOPLAST A/S SPEEDICATH STANDARD URINARY INTERMITTENT DRAINAGE CATHETER; SINGLE-ADMINISTRATION URETHRAL DRAINAGE CATHETER

COLOPLAST A/S SPEEDICATH STANDARD URINARY INTERMITTENT DRAINAGE CATHETER; SINGLE-ADMINISTRATION URETHRAL DRAINAGE CATHETER
Catalog Number 274100 / 27410
Medical Device Problem Code Partial Blockage (1065)
Health Effect - Clinical Codes Sepsis (2067); Tissue Breakdown (2681)
Date of Event 12/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3 other text : device not returned to manufacturer.
 
Event or Problem Description
According to the available information, the complaint described in (b)(4) concerns a patient with bladder cancer who experienced a traumatic catheterisation with sc standard male.Following use of the speedicath catheter to empty the bladder, the speedicath catheter was used for bcg instillation (as a treatment for the bladder cancer), which caused bcg sepsis and hospitalization of the patient.The risk of harm is short-term, and the patient is no longer hospitalized.

Brand Name
SPEEDICATH STANDARD URINARY INTERMITTENT DRAINAGE CATHETER
Common Device Name
SINGLE-ADMINISTRATION URETHRAL DRAINAGE CATHETER
Manufacturer (Section D)
COLOPLAST A/S
1 holtedam humlebaek, dk 3050
humlebaek 3050
DA  3050
Manufacturer Contact
usgab giovanna abugre
1601 west river road n
minneapolis, MN 55411
MDR Report Key18827347
Report Number3006606901-2024-00003
Device Sequence Number12732444
Product Code GBM
UDI-Device Identifier05708932020275
UDI-Public05708932020275
Combination Product (Y/N)N
PMA/510(K) Number
K023254
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date03/25/2025
Device Catalogue Number274100 / 27410
Device Lot Number9102139_2741001404
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention;
Patient SexUnknown